MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: (b)(4) secondary surgery, lens exchange.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a cq2015a, +19.0 diopter, intraocular lens into the patient's left eye (os) on (b)(6) 2018.During surgery, the sac of the eye was dropped.The sac was damaged during phaco and the lens would not center into place.The eye was also damaged while lens was trying to be inserted.The lens was removed intraoperatively.There was damage to the eye, so an anterior vitrectomy was done.Afterwards the surgeon inserted an anterior chamber lens.
 
Additional Manufacturer Narrative
The reporter indicated that the surgeon implanted a cq2015a intraocular lens of +19.0 diopter into the patient's left eye (os) on (b)(6) 2018.During surgery the sac of the eye was dropped.The sac was damaged during phaco and the lens would not center into place.The reporter stated that the injury was not product related.The eye was also damaged while the lens was trying to be inserted.The lens was removed intraoperatively.There was damage to the eye so an anterior vitrectomy was done.Afterwards the surgeon inserted an anterior chamber lens.(b)(4).

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7481809
Report Number2023826-2018-00626
Device Sequence Number1705117
Product Code MTA
UDI-Device Identifier00841542101967
UDI-Public00841542101967
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberCQ2015A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR